Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

Advice needed please :)

Apr 08, 2016 12:19 AM

For those who don't know me, I have chronic migraines as well as small fiber neuropathy. We have yet to determine the underlying cause.

Here's what I need advice on: When my migraines get severe (usually 2-3 times a week - they've been decreasing in frequency!) I feel dizzy/lightheaded when standing from sitting or if I move too quickly. Typically it lasts no more than a couple minutes. When I am fatigued, I feel foggy and my legs get this wave like feeling running through them even though they aren't moving at all.

Now the last couple of days I'm feeling foggy more often than not. My head feels like I'm spinning on a merry-go-round. My while body has the wavelike motion running through it. I have moments of clarity where everything feels 100% normal. My head doesn't hurt at any point of this. If just feels really off. Typically when the numbness takes over my body or I have a severe migraine I take my caffeine, aspirin, Tylenol combo or Toradol if that does nothing.

Could it be the amitriptyline? Are my migraines presenting differently? Am I exhausted even though I feel like I have energy? What would you recommend I do to limit or get rid of the spinning and wavelike feeling? I do not feel nauseous with it at all.

Any and all advice is welcomed and appreciated. Especially if you read this far! Thank you in advance :)

Apr 08, 2016 12:28 AM

In the past I got Tylenol headaches, they get really bad. I was told to take it 3 times a day for headaches and generalized pain, after taking for a month I ended up quitting the Tylenol and both went away.
Currently I am still getting severe headaches and migraines since starting on Lupron. Constant for 2 months 24 hours a day. Tomorrow I am asking my gyne to change my Tylenol #3 to just codiene to see if that may help.
Beets.

Apr 08, 2016 12:35 AM

My Dr told me to take 1 pain reliever for two days (for instance Tylenol ) and then take another for two days (like advil) and alternate that way to avoid rebound headaches. I don't have the option of codeine. I vomit relentlessly if I ingest it.

Apr 08, 2016 5:17 AM

CDNgirl, please ask your physician to rule out POTS, (postural orthostatic hypotension syndrome)You can easliy Google this disease process and see if some of the S/S relate to what your experiencing. Just a thought... Love and Blessings, Terri

Apr 08, 2016 6:41 AM

CDNgirl, I too have chronic migraines, they are less frequent now but I used to have a MINIMUM of 7 migraines per week (one per day), now they are far less frequent.
A few things to get checked for:
●POTS
●High/Low ICP
●Cluster Headaches
●Intolerances and allergies
●Get a spine + brain MRI (trust me it's worth it if you can)
●Vertigo (several types)

The likelihood is that what you are experiencing is what I call "brain fatigue" where your brain is so exhausted and is trying to recuperate from all of the migraines that you feel as if you have one just with out the headpain

Apr 08, 2016 7:14 AM

CDNgirl it could be what they were saying or NeroCardioGenic Syncope, that also presents itself the same way, as I have it and live with it everyday. A tilt table test is done to diagnose this.beta blockers help control it. Next time you get something like this put your head between your knees or lay flat on your bed till it passes. But get ahold of a cardiologist to schedule a tilt table. I get Chronic Migraines as well and I take Amitriptyline and don't have any problems since I got my DX back in 2005. Praying that you find an answer soon! In the meantime Prayer's, love and hugs! 😘🙏💕

Apr 08, 2016 8:34 AM

Are you just adjusting to the amitriptylin? Because that's antidepressant so it could cause you to feel weird while you adjust

Apr 08, 2016 10:51 AM

I've been on Amitriptyline for a long time for my migraines. So no I'm not adjusting to them. You seriously should be getting an appointment with your PCP and they will most likely get you a referral to a cardiologist to do a tilt table test. It's not a serious thing but very annoying. Most cardiologist don't even consider it a heart disease.

Apr 09, 2016 1:26 AM

I will make an appointment with my PCP. I can't put my head between my legs. That will make me extremely dizzy. My wrists are burning today :( I hate that!!! I've been taking the amitriptyline since Feb 13. Could my body still be adjusting to it?

I'm still waiting on my results from the last round of testing (blood was taken 17 days ago). They are looking to see if diabetes, lupus or metabolic syndrome is the underlying cause of my small fiber neuropathy. Should I get an appointment before those come back or wait until the come back?

Apr 09, 2016 2:08 AM

CDNgirl37,
I am not currently on amitriptyline or recall the side effects from when I was on it. People can have different oras before a migraine hits. I have used a higher dose of sumatriptan on onset with a few other things added. This drug is to be used on onset not for once it is full blown.
I am still having a problem with my headache/migraines. Yesterday I stopped a drug called Lupron which could be my problem or adding to the migraines.
I can feel very fatigued and exhausted after these times.

I also take my blood pressure.

If unsure another option could be asking your doctor or pharmacist. There may be medications you are using that increase your chances of migraine pain when used in combination with another medication.

If you can't put your head between your knees, another option could be to lie on your side instead of your back in case you pass out and throw up, so you don't choke on your vomit.

Beets

Hope you get relief soon.
Sincerely, Beets.

Apr 10, 2016 12:58 PM

Thanks Beets! I was on imitrex for when the migraines hit but the side effects were terrible. I'm tempted to go see my doctor again but am unsure what else she can do for me. She is an amazing PCP but she has stated that we are at the end of what she can help me with and that it has to be the neurologist that helps. The problem is that my follow up appointment with the neurologist isn't until October.

Ready to start relieving your pain?

Join Community